MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. DEXTRUS SEAL CAP ASSEMBLY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. DEXTRUS SEAL CAP ASSEMBLY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number HAP02
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Per photographic evaluation: upon visual inspection of the pictures, it appears the dextrus device to be torn.In the other photo the packaging boxes are shown.No definitive conclusion could be reached as to the origin of the damage as the device was not returned for analysis.The photos do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.The lot history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
Device breakage.During the unknown surgery, before used on the patient, opened the packing, found the seal was broken.Another device was used to complete the surgery.There were no adverse consequences to the patient.Our customer suspect if the seal was sticky to the plastic packing results the seal broken.
 
Additional Manufacturer Narrative
(b)(4).Batch # p9299e device analysis: the analysis results found that the hap02 device was received with the iris seal torn.In addition, the tyvek was returned along with the instrument.The initiation site appeared to be adjacent to the o-ring and migrated approximately 270º around on the upper inner seal ring, and then it propagated toward the lower seal ring.However, it could not be determined what may have caused this condition.No conclusion could be reached as to what may have caused the reported incident.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
DEXTRUS SEAL CAP ASSEMBLY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7292601
Report Number3005075853-2018-08157
Device Sequence Number14047983
Product Code GCJ
UDI-Device Identifier20705036002052
UDI-Public20705036002052
Combination Product (Y/N)N
PMA/510(K) Number
K070198
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberHAP02
Device Lot NumberP92F37
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2018
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1